Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 30, 2003, 4:27 AM CDT for Douglas County, Washington County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 4:27 AM CDT (09:27 UTC)
- Expired
- Apr 30, 2003, 5:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 18 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
730 WUUS53 KOAX 300927 SVROAX NEC055-177-301000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 426 AM CDT WED APR 30 2003 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA THIS INCLUDES THE CITY OF OMAHA WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 500 AM CDT * AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 10 MILES NORTH OF RLINGTON TO NEAR VALLEY...OR FROM 31 MILES NORTHWEST OF OMAHA TO 20 MILES WEST OF OMAHA...MOVING EAST AT 40 MPH. WINDS OF 60 MPH ARE EXPECTED. * LOCATIONS IMPACTED INCLUDE... WATERLOO...VALLEY...ELKHORN...ARLINGTON BOYS TOWN KENNARD...WASHINGTON...BLAIR...BENNINGTON IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4163 9644 4120 9642 4121 9592 4164 9607 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:25 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 30, 3:25 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 AM CDT WED APR 30 2003 IN NEAR TERM PERIODS OF THUNDERSTORMS LIKELY DURING MRNG HOURS WITH STRONG POSITIVE THETA E ADVECTION OVER WARM FRONT. AREAS OF HEAVY RAIN ESPCLY FM ACROSS NE AND E CNTRL NEB INTO W CNTRL IA. WILL NOT GO WITH FLOOD BUT CONTINUE TO HANDLE WITH FFWS AND STAEMENTS AS NEED. BASED ON EXPECTED POSITION OF FRONTAL BNDRY AND FORECAST CAPE APPEARS NOW THAT MAIN CONCERN FOR SVR WEATHER THREAT DURING AFTN AND EVE HOURS MAY BE SHIFTING MORE TOWARD SE NEB AND SW IA. AFTER FIRST PTN OF EVENING BNDRY SHIFTS SEWD WITH TSTMS POTENTIAL DIMINISHING OVER ALL OF THE AREA AFT 06Z WITH LINGERING SHOWERS. COOLER THU WITH SMALL CHC OF SHOWERS IN THU NRN ZONES IN COLD ADVECTION PATTERN AS WEAK SHORTWAVE CROSSES AREA. SFC RIDGE BUILDS SWD ACROSS REGION THU NITE INTO FRI FOR MAINLY DRY CONDITONS. RETURN FLOW STARTS TO DEVELOP FRI NIGHT AND SAT. HOWEVER APPEARS MAIN POTENTIAL FOR NEXT SGFNT CHC FOR SHOWERS AND THUNDERSTORMS WILL START MORE IN THE SAT NIGHT AND SUN PERIOD AS NEXT VIGOROUS SHORTWAVE AND SFC LOW MOVE INTO NRN PLAINS INTERACT WITH LOW LEVEL WARM MOIST ADVECTION. .OMA...NONE. WIESE
Hazardous weather outlook, Apr 29, 6:31 PM CDT, 9 hours 56 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS FAR SOUTHERN NEBRASKA AND SOUTHWEST IOWA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY HAZARDS FOR THIS AREA. ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS MUCH OF THE OUTLOOK AREA...ESPECIALLY ALONG AND SOUTH OF A LINE FROM NELIGH TO WAYNE. DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE PRIMARY HAZARDS OVERNIGHT. A WARM FRONT WILL REMAIN OVER NORTHERN KANSAS AS LOW PRESSURE MOVES FROM EASTERN COLORADO TO WESTERN KANSAS BY MORNING. LOW LEVEL WINDS WILL CONTINUE TO INCREASE THIS EVENING WHICH WILL LIFT MOIST UNSTABLE AIR OVER THIS FRONTAL BOUNDARY. AS A RESULT...MUCH OF THE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF SEVERE WEATHER THROUGH WEDNESDAY MORNING. AS LOW PRESSURE CONTINUES TO MOVE THROUGH CENTRAL KANSAS ON WEDNESDAY...THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON SOUTH OF A LINE FROM YORK TO FREMONT TO TEKAMAH... WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF EASTERN NEBRASKA. DAMAGING WINDS AND VERY LARGE HAIL WOULD BE THE PRIMARY HAZARDS...HOWEVER AN ISOLATED TORNADO MAY OCCUR ACROSS EXTREME SOUTHEAST NEBRASKA OR FAR SOUTHWEST IOWA WEDNESDAY AFTERNOON. WIND SHEAR WILL COMBINE WITH WARM MOIST AND VERY UNSTABLE AIR TO CREATE FAVORABLE CONDITIONS FOR SUPERCELL THUNDERSTORMS DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT...MAINLY ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WITH HAIL AND DAMAGING WINDS STILL POSSIBLE. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK ON SATURDAY...SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT IF SEVERE WEATHER DEVELOPS ACROSS THE OUTLOOK AREA. SPOTTER ACTIVATION MAY BE LIKELY ON WEDNESDAY. DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Apr 29, 7:31 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Stanton | 29 min |
| Apr 29, 8:06 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 24 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming | 31 min |
| Apr 29, 8:31 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 44 min |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 45 min |
| Apr 30, 12:05 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 25 min |
| Apr 30, 2:20 AM CDT | Flash Flood Warning | OAX | Colfax, Cuming, Dodge | 6 hr |
| Apr 30, 3:24 AM CDT | Flash Flood Warning | OAX | Burt | 6 hr |
| Apr 30, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.